Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 11, 2016Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 11, 2016, 5:10 PM EDT for Troup County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2016, 5:10 PM EDT (21:10 UTC)
Expired
Jul 11, 2016, 5:45 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA

County Troup County, GA

The radar

The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WWUS82 KFFC 112110
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT MON JUL 11 2016
 
GAZ066-112145-
TROUP GA-
510 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP COUNTY UNTIL 545 PM
EDT...

AT 510 PM EDT...A STRONG THUNDERSTORM WAS OVER LAGRANGE...MOVING
NORTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...HOGANSVILLE...HILLCREST...MOUNTVILLE...HARRISONVILLE...WARES
CROSSROADS...BAUGHS CROSSROADS...LOUISE...BIG SPRINGS AND SMITHS
CROSSROAD.

LAT...LON 3317 8509 3318 8506 3318 8505 3319 8503
      3322 8494 3323 8487 3322 8486 3320 8487
      3320 8486 3307 8486 3287 8497 3303 8515
TIME...MOT...LOC 2110Z 217DEG 25KT 3303 8502 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:31 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 11, 3:31 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
331 PM EDT MON JUL 11 2016

.SHORT TERM /Tonight through Tuesday Night/...
Approaching max diurnal heating...instability and convective temp
during the next hour. Radars show scattered tstms associated with
an upper level disturbance are in AL just west of Franklin and
over Lumpkin moving to the ENE at 15 kts. Hi-res models continue
to indicate best potential for scattered tstms is during the next
few hours over north and central GA. Will maintain 30-40 percent
PoPs. The tstms should dissipate during the evening with partly
cloudy skies.

A bit less moisture on Tue as PW values decrease to around 1.5
inches for all but the extreme northern zones. Although the mid
level remains cool...overall CAPE values will be limited and less
than today with values closer to 1500 J/KG. This level of moisture
and CAPE are still sufficient for storm development but will
contribute to the overall reduced coverage of 20 percent PoPs.

A blend of MOS guidance was used for temps and PoPs. Temps will
be a few degrees above normal.

16

.LONG TERM /Wednesday through Monday/...
No major changes made to the extended forecast. Climo pops
continue through the extended period as a weakness in the mid-
level ridge keeps enhanced moisture over the region. Zonal flow
expected by late week, with convection triggering/focusing along
residual outflows and where weak impulses impact the area. Have
continued with largely good chance pops in the grids through the
weekend, with majority of convection being diurnally driven.
Temperatures will stay hot through the period, with highs in the
mid to upper 90s into the weekend.

AVIATION...
18Z UPDATE...

VFR conditions will prevail over the TAF sites through the
forecast period. Expect scattered thunderstorms to develop during
the max diurnal time period late this afternoon and continue for
a few hours. Generally a light west wind will prevail.

//ATL CONFIDENCE...18Z UPDATE...
Medium on TSRA chances.
High on remaining elements.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  94  73  95 /  30  20  10  30
Atlanta         74  92  74  92 /  30  20  10  30
Blairsville     66  86  66  88 /  30  30  20  40
Cartersville    71  90  71  93 /  40  30  20  40
Columbus        74  95  75  95 /  30  20  20  30
Gainesville     72  90  73  92 /  30  20  10  40
Macon           73  96  74  96 /  30  10  10  30
Rome            71  91  71  93 /  30  30  20  40
Peachtree City  71  92  71  93 /  30  20  10  30
Vidalia         75  95  75  96 /  10  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...16
LONG TERM....01
AVIATION...16
Hazardous weather outlook, Jul 11, 3:01 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT MON JUL 11 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
301 PM EDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED THROUGH THE EVENING HOURS.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS
OF NORTH AND CENTRAL GEORGIA THROUGH THE EVENING HOURS. A FEW
STORMS COULD BE STRONG TO SEVERE...PARTICULARLY NORTH OF A LINE
FROM LA GRANGE...TO MACON....TO SWAINSBORO. ANY SEVERE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS AND LARGE HAIL. LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING STRIKES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED
SEVERE DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS
BEING GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 11, 3:24 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT MON JUL 11 2016

GAZ102-103-112000-
WEBSTER GA-STEWART GA-
324 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER AND SOUTHEASTERN STEWART
COUNTIES UNTIL 400 PM EDT...

AT 323 PM EDT...A STRONG THUNDERSTORM WAS NEAR WESTON...OR 10 MILES
SOUTHEAST OF LUMPKIN...MOVING NORTHEAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PRESTON...RICHLAND...WESTON...TROUTMAN...KIMBROUGH...CENTERPOINT...
LEVERETTS...DUMAS AND CHAMBLISS.

LAT...LON 3192 8467 3193 8468 3192 8469 3192 8479
      3197 8482 3213 8466 3213 8443 3204 8443
      3204 8444 3193 8444 3192 8446
TIME...MOT...LOC 1923Z 242DEG 19KT 3193 8471
Special weather statement, Jul 11, 4:41 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT MON JUL 11 2016

GAZ078-112115-
HARRIS GA-
441 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS COUNTY UNTIL 515 PM EDT...

AT 440 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEULAH...OR 8 MILES
NORTH OF SMITHS...MOVING NORTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HAMILTON...PINE MOUNTAIN...WAVERLY HALL...RIVER VIEW...GOAT ROCK LAKE...
JONES CROSSROADS...MOUNTAIN HILL...BARTLETTS FERRY DAM...MULBERRY GROVE...
FORTSON...LAKE HARDING...F.D. ROOSEVELT STATE PARK...WHITESVILLE-PINE
LAKE AND CATAULA.

LAT...LON 3287 8511 3287 8475 3284 8470 3283 8469
      3272 8468 3271 8470 3261 8492 3261 8508
      3263 8508 3264 8511 3266 8509 3269 8512
      3271 8512 3274 8511 3276 8514 3278 8512
      3279 8515
TIME...MOT...LOC 2040Z 216DEG 27KT 3267 8509
Special weather statement, Jul 11, 5:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT MON JUL 11 2016

GAZ066-112145-
TROUP GA-
510 PM EDT MON JUL 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP COUNTY UNTIL 545 PM
EDT...

AT 510 PM EDT...A STRONG THUNDERSTORM WAS OVER LAGRANGE...MOVING
NORTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...HOGANSVILLE...HILLCREST...MOUNTVILLE...HARRISONVILLE...WARES
CROSSROADS...BAUGHS CROSSROADS...LOUISE...BIG SPRINGS AND SMITHS
CROSSROAD.

LAT...LON 3317 8509 3318 8506 3318 8505 3319 8503
      3322 8494 3323 8487 3322 8486 3320 8487
      3320 8486 3307 8486 3287 8497 3303 8515
TIME...MOT...LOC 2110Z 217DEG 25KT 3303 8502

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:24 PM EDTSpecial Weather StatementFFCWebster36 min
Jul 11, 3:39 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Stewart, Sumter, Webster51 min
Jul 11, 4:41 PM EDTSpecial Weather StatementFFCHarris34 min
Jul 11, 5:08 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot, Troup52 min
Jul 11, 5:31 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Troup44 min
Jul 11, 6:02 PM EDTSpecial Weather StatementFFCFulton28 min
Jul 11, 6:06 PM EDTSpecial Weather StatementFFCCobb39 min
Jul 11, 6:12 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Forsyth, Fulton, Paulding48 min
Jul 11, 6:13 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette32 min
Jul 11, 6:16 PM EDTSevere Thunderstorm WarningFFCHenry29 min
Jul 11, 6:31 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Newton, Rockdale, Walton29 min
Jul 11, 7:01 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Floyd, Forsyth, Gordon and 3 more44 min
Jul 11, 7:01 PM EDTSevere Thunderstorm WarningFFCBarrow, DeKalb, Gwinnett, Newton, Rockdale, Walton29 min
Jul 11, 7:09 PM EDTSevere Thunderstorm WarningFFCCherokee, Pickens36 min
Jul 11, 7:33 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Jackson, Oconee, Walton27 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.